Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 7:27 PM EDT for Preston County, Tucker County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 7:27 PM EDT (23:27 UTC)
- Expired
- Jun 14, 2021, 8:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WUUS51 KPBZ 142327
SVRPBZ
WVC077-093-150000-
/O.NEW.KPBZ.SV.W.0051.210614T2327Z-210615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
727 PM EDT Mon Jun 14 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Tucker County in northeastern West Virginia...
Southeastern Preston County in northeastern West Virginia...
* Until 800 PM EDT.
* At 727 PM EDT, a severe thunderstorm was located 8 miles northwest
of Thomas, moving southeast at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Parsons... Terra Alta...
Davis... Thomas...
Rowlesburg... Hendricks...
Hambleton... Hannahsville...
Elk... Canaan Valley State Park...
Pheasant Run... Aurora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3898 7947 3897 7950 3904 7978 3909 7978
3913 7984 3923 7981 3925 7985 3947 7953
3943 7948 3919 7949 3918 7946 3921 7933
3921 7931 3919 7929 3915 7933 3912 7933
3909 7935 3907 7930 3898 7933 3896 7935
TIME...MOT...LOC 2327Z 308DEG 38KT 3921 7963
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
892
WWUS51 KPBZ 142344
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
744 PM EDT Mon Jun 14 2021
WVC077-093-150000-
/O.CON.KPBZ.SV.W.0051.000000T0000Z-210615T0000Z/
Tucker WV-Preston WV-
744 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR TUCKER AND SOUTHEASTERN PRESTON COUNTIES...
At 744 PM EDT, a severe thunderstorm was located over Davis, moving
southeast at 45 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Hannahsville...
Benbush... Elk...
Lead Mine... Pifer Moutain...
Canaan Valley State Park... Pheasant Run...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3898 7947 3897 7950 3904 7978 3909 7978
3913 7984 3923 7981 3925 7985 3926 7949
3919 7949 3918 7947 3921 7931 3919 7929
3916 7933 3912 7933 3909 7935 3907 7930
3898 7933 3896 7935
TIME...MOT...LOC 2344Z 308DEG 38KT 3909 7944
HAIL...<.75IN
WIND...60MPH
$$095
WWUS51 KPBZ 150000
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
800 PM EDT Mon Jun 14 2021
WVC077-093-150008-
/O.EXP.KPBZ.SV.W.0051.000000T0000Z-210615T0000Z/
Tucker WV-Preston WV-
800 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR TUCKER AND SOUTHEASTERN
PRESTON COUNTIES WILL EXPIRE AT 800 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern West Virginia.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern Tucker County until 830 PM EDT.
LAT...LON 3898 7947 3897 7950 3904 7978 3909 7978
3913 7984 3923 7981 3925 7985 3926 7949
3919 7949 3918 7947 3921 7931 3919 7929
3916 7933 3912 7933 3909 7935 3907 7930
3898 7933 3896 7935
TIME...MOT...LOC 2358Z 308DEG 38KT 3902 7932
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:11 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 14, 6:11 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 611 PM EDT Mon Jun 14 2021 .SYNOPSIS... Thunderstorms will end over southern portions of the area this evening as a cold front exits the region Another crossing disturbance will maintain lower shower and thunderstorm chances Tuesday. High pressure will then provide dry and cooler weather for Wednesday and Thursday. && .NEAR TERM /THROUGH TUESDAY/... Line of storms continues to move southeast, ahead of a southward moving cold front. The activity has been maintained by numerous outflow boundaries that continue to spread away from dying convection. The first severe watch has ended and a second is now in effect for the southern border, in WV, until 9pm. A generally quiet overnight is then expected with the loss of instability and the passage of the front. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Another shortwave rotating through the main northeast CONUS trough will fire off a few showers and thunderstorms on Tuesday. Coverage will be more sporadic with less upper support, and severe weather is not expected as instability and shear will be more subdued. Activity will end Tuesday evening as the shortwave departs. Surface high pressure digging into the Great Lakes will then spread its influence over our area, bringing dry and cooler weather through Wednesday night. Low temperatures in the 40s will make a return appearance. && .LONG TERM /THURSDAY THROUGH MONDAY/... Dry weather will continue through at least Thursday night as the high remains in control. The next shortwave trough is then expected to advance from the Upper Midwest, with shower and thunderstorm chances returning late Friday and into Saturday as it approaches and crosses the region. Low, shortwave-dependent shower chances will then continue into Monday, with seasonable temperatures overall. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... General VFR for early portions of the forecast period. The exception would be at MGW which will see the risk for a thunderstorm very early in the forecast period. Expect IFR to MVFR fog to develop at most ports later tonight, especially those which saw rain. Fog will burn off quickly Tuesday morning, with return to VFR expected at all ports. Wind gusts will pick up by late morning with northwest winds of 15 to 25 mph anticipated. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 14, 4:23 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 423 PM EDT Mon Jun 14 2021 OHZ058-059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021- 509>512-152030- Guernsey-Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington- Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston- 423 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-PAZ007>009-013>016-020-WVZ001-513-514-152030- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Hancock-Western Tucker-Eastern Tucker- 423 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 7:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ALEPPO 39.82N 80.45W
06/14/2021 GREENE PA 911 CALL CENTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER PBZ2101725
RRRLocal storm report, Jun 14, 7:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
704 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG BRUCETON 40.32N 79.98W
06/14/2021 ALLEGHENY PA 911 CALL CENTER
LARGE NUMBER OF TREES REPORTED DOWNED IN AND AROUND THE
TOWN.
&&
EVENT NUMBER PBZ2101726
FLHLocal storm report, Jun 14, 7:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG BRUCETON MILLS 39.66N 79.64W
06/14/2021 PRESTON WV 911 CALL CENTER
LARGE NUMBER OF TREES REPORTED DOWNED IN AND AROUND THE
TOWN.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER PBZ2101726
FLHLocal storm report, Jun 14, 7:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD MORGANTOWN 39.64N 79.95W
06/14/2021 MONONGALIA WV PUBLIC
POOR DRAINAGE FLOODING IN DOWNTOWN MORGANTOWN.
&&
EVENT NUMBER PBZ2101728
FLHLocal storm report, Jun 14, 7:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG WOODSFIELD 39.76N 81.12W
06/14/2021 MONROE OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN IN THE
TOWN AND IN THE VICINITY.
&&
EVENT NUMBER PBZ2101729
FLHLocal storm report, Jun 14, 7:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG FOLSOM 39.47N 80.52W
06/14/2021 WETZEL WV 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN. MUCH OF THE TOWN
IS WITHOUT POWER.
&&
EVENT NUMBER PBZ2101730
FLHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:54 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jun 14, 2:54 PM EDT | Special Weather Statement | PBZ | Brooke | 36 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 29 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 27 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | PBZ | Marshall | 50 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 31 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 30 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 16 min |
| Jun 14, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 28 min |
| Jun 14, 6:05 PM EDT | Special Weather Statement | PBZ | Wetzel | 40 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 29 min |
| Jun 14, 6:20 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 111 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 33 min |
| Jun 14, 6:33 PM EDT | Special Weather Statement | PBZ | Marion | 27 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 22 min |
| Jun 14, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 39 min |
| Jun 14, 7:00 PM EDT | Flash Flood Warning | PBZ | Marion | 72 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.